MAUDE Adverse Event Report: BECTON DICKINSON INSYTE; INTRAVASCULAR CATHETER

BECTON DICKINSON INSYTE; INTRAVASCULAR CATHETER
Catalog Number 381237
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte pnk 20ga x 1.88in leaked.It was reported by the customer that at the time of removal, there was no resistance.The nurse noticed that the catheter already seemed partially "out" when she simply lifted the dressing.Significant bleeding occurred immediately.Consequences for the patient: additional bleeding occurred, since it was an artery and the nurse did not immediately realize that the catheter was broken.Fortunately, no other complications were observed, as the broken fragment could be removed quickly verbatim: today, (b)(6) 2025, an incident occurred in the recovery room involving an insyte 20g bd 381237 catheter that had been inserted in the operating room earlier in the day.During the removal of the catheter, a part of the device remained in the patient's artery.According to the nurse, the site was intact and the vital signs were normal before removal.There was nothing to indicate a potential problem.At the time of removal, there was no resistance.The nurse noticed that the catheter already seemed partially "out" when she simply lifted the dressing.Significant bleeding occurred immediately.Consequences for the patient: additional bleeding occurred, since it was an artery and the nurse did not immediately realize that the catheter was broken.Fortunately, no other complications were observed, as the broken fragment could be removed quickly.We kept both fragments of the catheter.The suspected batch numbers are: ¿ batch 4361332 ¿ batch 4268493 the operating room team has set these two boxes aside and will use boxes from other batches pending your analysis.
 
Additional Manufacturer Narrative
This mdr was created in error based on a duplicate complaint record having been opened.

Brand Name
INSYTE
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD SUZHOU (MDS)
#5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH   215021
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23696237
Report Number2243072-2025-01434
Device Sequence Number10375863
Product Code FOZ
UDI-Device Identifier00382903812370
UDI-Public(01)00382903812370
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381237
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown